Thunderstorm Wind, Fayette
- When
- July 26, 3:45 PM CST
- Where
- Fayette County, 0.89 mi ESE of Ramsey
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 39.145, -89.105
Thunderstorm winds blew down several large oak trees.
Isolated storms developed over the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Isolated storms developed over the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 26, 2:55 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT TUE JUL 26 2011
.DISCUSSION...
/355 PM CDT TUE JUL 26 2011/
CENTER OF RIDGE ALOFT...NOW IN THE PROCESS OF OSCILLATING BACK TO
THE E...WILL ALSO RESULT IN RISING HEIGHTS OVERHEAD THRU THURSDAY
WITH SOME DEGREE OF MAINTENANCE OF THESE HEIGHTS INTO FRIDAY AS
RIDGE AMPLIFIES A BIT MORE TO OUR W GIVING US A SLIGHT NW FLOW BY
FRIDAY. THIS WILL RESULT IN INCREASING LEVELS OF HEAT WITH
PERSISTENT LEVELS OF HUMIDITY OVER THE AREA THRU AT LEAST
THURSDAY...ALTHOUGH WE ARE NOW GETTING INTO THAT TIME OF YEAR WHERE
IN THE ABSENCE OF A FRONT TO POOL HIGHER DEWPOINT AIR...INCREASED
DEWPOINTS DUE TO EVAPOTRANSPIRATION SEEM TO BE BECOMING LESS AND
LESS LIKELY AS THIS HOT AND...FOR MOST AREAS...DRY PERIOD DRONES
ON. WHILE THIS MAY SEEM LIKE SOME WELCOME RELIEF...THIS WILL ONLY
TEND TO ALLOW MAX AMBIENT TEMPS TO GO HIGHER WITH THE OVERALL EFFECT
ON ANY DECREASED HEAT INDEX VALUES BEING NULL.
WILL MANTAIN THE CURRENT SUITE OF HEAT PRODUCTS WITH ONE CHANGE...
EXPANDING THE HEAT WARNING FURTHER N TO INCLUDE THE REST OF NERN MO
AND W CNTRL IL AS THEY HIT AROUND 105 ON THE HEAT INDEX MONDAY SO
THIS WILL BE RETROACTIVE TO THEN. ALL HEADLINES GO UNTIL THURSDAY
EVENING.
PCPN CHCS AFTER TODAY WILL REVOLVE AROUND APPROACH OF CDFNT FROM THE
N BEGINNING THURSDAY AS ELSEWHERE THE ATMOSPHERE SHOULD BE TOO
CAPPED. MCS OVER IA ON WEDNESDAY NIGHT SHOULD EJECT AN OUTFLOW SWD
INTO THE NRN FA ON LATE WEDNESDAY NIGHT AND INTO THURSDAY AND THIS
MAY RESULT IN SOME PCPN FOR THAT AREA BEFORE OUTFLOW WASHES OUT
LATER IN THE DAY. A REPEAT OF THIS SCENARIO IS THEN EXPECTED
THURSDAY NIGHT AND INTO FRIDAY...BUT FURTHER S AND DEEPER INTO THE
FA...AS THE FRONT SAGS S AND OUTFLOWS WILL INDUCE THIS BEHAVIOR EVEN
MORE. BECAUSE OF THIS ON FRIDAY FOR A MUCH LARGER SECTION OF THE
FA...WILL REFRAIN FROM TEMPORAL EXPANSION OF HEAT HEADLINES AT THIS
TIME.
FOR THE MEDIUM RANGE (FRIDAY NIGHT - TUESDAY)...RIDGE ALOFT WILL
DOMINATE MUCH OF THE CNTRL AND SRN CONUS THRU-OUT THIS PERIOD...IT
JUST COMES DOWN TO WHERE THE CENTER OF IT WILL BE AT ANY GIVEN
PERIOD WHICH WILL...IN TURN...INFLUENCE ABILITY OF CDFNTS TO
PENETRATE SWD INTO OUR AREA OR NOT. IT STILL LOOKS LIKE THE CENTER
OF THIS RIDGE ALOFT WILL BE IN THE PROCESS OF RETROGRADING BACK TO
THE W AT THE BEGINNING OF THIS PERIOD WHICH WILL ALLOW A SFC CDFNT
TO PENETRATE SWD INTO OUR REGION AND THEN LINGER AND/OR DISSIPATE.
HAVE MAINTAINED CHANCE POPS THRU SATURDAY AFTERNOON AND MAY CONTINUE
INTO SATURDAY NIGHT AND SUNDAY DEPENDING ON EXACTLY HOW FAST THE
FRONT LOSES ITS IDENTITY. OTHERWISE...THE REMAINDER OF THIS PERIOD
LOOKS MAINLY DRY. BEGAN THE PERIOD FAVORING TEMPS THAT ARE NEAR THE
ENSEMBLE MEAN...WHICH INCIDENTALLY IS ALSO CLOSE TO THE
CLIMATOLOGICAL AVERAGE...THANKS TO PRESENCE OF FRONT AND ENHANCED
RAIN CHANCES...AND THEN ADJUSTED UPWARD TO AOA THE HI MEMBER OF THE
ENSEMBLES FOR EARLY NEXT WEEK. ANY RELIEF WE DO GET FROM THE HEAT
FOR LATE THIS WEEK APPEARS TO BE BRIEF WITH NEAR PERPETUAL
EXCEEDANCE OF 100F ON THE HEAT INDEX EXPECTED EVEN DURING THIS
/RELIEF/...WITH ANOTHER BUILD-UP EXPECTED FOR MUCH OF NEXT WEEK.
ONLY CURE FOR THIS HEAT WAVE MAY BE ARRIVAL OF AUTUMN.
TES
&&
.AVIATION...
/1233 PM CDT TUE JUL 26 2011/
DRY...VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD FOR MOST
TAF SITES. DID KEEP CB MENTION FOR THIS AFTERNOON AT KUIN AS SOME
ISOLATED STORMS POSSIBLE IN THE VCNTY. AS FOR WINDS...TO REMAIN
LIGHT AND VARIABLE...THEN AS SFC RIDGE MOVES OFF TO EAST...WILL SEE
WINDS PICKUP A LITTLE FROM THE SOUTH AND INCREASE BY MID MORNING ON
WEDNESDAY.
SPECIFICS FOR KSTL...VFR CONDITIONS EXPECTED THROUGH THE FORECAST
PERIOD. A LOT OF INSTABILITY AROUND...BUT LITTLE IN THE WAY OF ANY
FORCING TO TRIGGER STORMS...SO KEPT TAF DRY. AS FOR WINDS...TO
REMAIN LIGHT AND VARIABLE...THEN AS SFC RIDGE MOVES OFF TO
EAST...WILL SEE WINDS PICKUP A LITTLE FROM THE SOUTH AND INCREASE BY
MID MORNING ON WEDNESDAY.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR AUDRAIN MO-
BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-
GASCONADE MO-IRON MO-JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN
MO-MADISON MO-MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-
OSAGE MO-PIKE MO-RALLS MO-REYNOLDS MO-SHELBY MO-ST. CHARLES
MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE.
GENEVIEVE MO-WARREN MO-WASHINGTON MO.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ADAMS IL-
BROWN IL-CALHOUN IL-JERSEY IL-MADISON IL-MONROE IL-PIKE IL-
RANDOLPH IL-ST. CLAIR IL.
HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR BOND IL-CLINTON IL-
FAYETTE IL-GREENE IL-MACOUPIN IL-MARION IL-MONTGOMERY IL-
WASHINGTON IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT TUE JUL 26 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 400 PM CDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT EXCESSIVE HEAT WARNINGS AND ADVISORIES CONTINUE FOR THE ENTIRE AREA. LITTLE RELIEF FROM THE HEAT IS EXPECTED TONIGHT. PLEASE SEE THE WARNING AND ADVISORY PRODUCTS FOR ADDITIONAL DETAILS. ISOLATED THUNDERSTORMS ARE POSSIBLE FOR PARTS OF WEST CENTRAL AND SOUTHWEST ILLINOIS EARLY THIS EVENING. THESE THUNDERSTORMS MAY BE STRONG TO SEVERE...CAPABLE OF PRODUCING HAIL AND WIND GUSTS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE DANGEROUS COMBINATION OF HEAT AND HUMIDITY WILL CONTINUE THROUGH AT LEAST THURSDAY EVENING FOR THE ENTIRE AREA...WHERE HEAT WARNINGS AND ADVISORIES ARE IN EFFECT. PEAK HEAT INDEX READINGS FROM 100 TO 110 ARE EXPECTED EACH DAY DURING THE AFTERNOON HOURS DURING THIS PERIOD WITH LITTLE IN THE WAY OF RELIEF EXPECTED AT NIGHT. PLEASE SEE THE HEAT WARNING AND ADVISORY PRODUCTS FOR ADDITIONAL DETAILS. AT THIS TIME...A MINOR BREAK IN THE HEAT AND HUMIDITY IS EXPECTED THIS WEEKEND...BUT A RETURN OF DANGEROUS LEVELS OF HEAT AND HUMIDITY IS ON TAP FOR NEXT WEEK. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS BEGINNING WEDNESDAY NIGHT FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AND THIS WILL CONTINUE INTO THURSDAY AND THURSDAY NIGHT. THE CHANCE FOR THUNDERSTORMS WILL THEN EXPAND SOUTHWARD THROUGH ALL OF THE REGION HEADING INTO FRIDAY AND CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 431 PM CDT TUE JUL 26 2011 ILZ060-065-262215- FAYETTE IL-MONTGOMERY IL- 431 PM CDT TUE JUL 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 515 PM CDT... AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HERRICK...OR 15 MILES SOUTHEAST OF NOKOMIS...MOVING SOUTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VANDALIA... RAMSEY... WRIGHTS CORNER... VAN BURENSBURG... BROWNSTOWN... ST. ELMO... SHOBONIER... FILLMORE... CHAPMAN... BINGHAM... BAYLE CITY... SHAFTER... AVENA... ST. JAMES... HAGERSTOWN... LOOGOOTEE... ST. PETER... PITTSBURG... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GKS
The Lincoln radar (KILX), 114 km away, was scanning. The volume nearest the first event began at 21:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down several large oak trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340133.